Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 32, NWS Charleston, WV

March 24, 20124 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Mar 24, 2012, 3:41 PM EDT for 4 counties in West Virginia. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2012, 3:41 PM EDT (19:41 UTC)
Expired
Mar 24, 2012, 4:45 PM EDT
In force
64 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Clay County, WV, Nicholas County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 3:50 PM EDTHAIL 0.256 S Clay, WVPEA SIZE HAIL COVERING THE GROUND IN BICKMORE, WV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 3:02 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WUUS51 KRLX 241941
SVRRLX
WVC007-015-067-101-242045-
/O.NEW.KRLX.SV.W.0032.120324T1941Z-120324T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
341 PM EDT SAT MAR 24 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
  CLAY COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLAY...
  NORTHWESTERN NICHOLAS COUNTY IN WEST VIRGINIA...
  WEST CENTRAL WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 445 PM EDT

* AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF GLEN...OR 10 MILES SOUTH OF CLAY...AND MOVING
  NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
  OTTER...BIRCH RIVER AND GASSAWAY.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
37 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL WEST VIRGINIA.

&&

LAT...LON 3853 8055 3823 8114 3823 8116 3830 8125
      3838 8126 3870 8101 3877 8090
TIME...MOT...LOC 1941Z 222DEG 21KT 3835 8112

$$
2 follow-up statements
980 
WWUS51 KRLX 242012
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT SAT MAR 24 2012

WVC007-015-067-101-242045-
/O.CON.KRLX.SV.W.0032.000000T0000Z-120324T2045Z/
NICHOLAS WV-CLAY WV-BRAXTON WV-WEBSTER WV-
412 PM EDT SAT MAR 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WEST CENTRAL WEBSTER...SOUTHWESTERN BRAXTON...CLAY AND NORTH
CENTRAL NICHOLAS COUNTIES...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HARRISON...OR 6 MILES EAST OF CLAY...MOVING NORTHEAST AT
25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
OTTER...WIDEN...NEBO...STRANGE CREEK...SERVIA...BIRCH RIVER...
FRAMETOWN...WILSIE...LITTLE BIRCH...ERBACON...ROSEDALE AND GASSAWAY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3853 8055 3834 8093 3850 8117 3869 8102
      3871 8099 3877 8090
TIME...MOT...LOC 2012Z 222DEG 21KT 3848 8096

$$
466 
WWUS51 KRLX 242043
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT SAT MAR 24 2012

WVC007-015-067-101-242053-
/O.EXP.KRLX.SV.W.0032.000000T0000Z-120324T2045Z/
NICHOLAS WV-CLAY WV-BRAXTON WV-WEBSTER WV-
443 PM EDT SAT MAR 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WEBSTER...
SOUTHWESTERN BRAXTON...CLAY AND NORTH CENTRAL NICHOLAS COUNTIES WILL
EXPIRE AT 445 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3853 8055 3834 8093 3850 8117 3869 8102
      3871 8099 3877 8090
TIME...MOT...LOC 2043Z 222DEG 21KT 3861 8080

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:05 PM EDT, 36 minutes earlier.

Area forecast discussion, Mar 24, 3:05 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
305 PM EDT SAT MAR 24 2012

.SYNOPSIS...
UPPER LEVEL LOW MOVES SOUTHEAST THROUGH THE WEEKEND. HIGH PRESSURE
MOVES IN MONDAY...SETTING UP FOR A COLD NIGHT MONDAY NIGHT. COLD
FRONT CROSSES MIDWEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
DRY SLOT PUSHING THE LAST OF THE SHOWERS FROM THIS MORNING TO THE
NORTHEAST IN COUNTERCLOCKWISE SYNOPTIC SCALE FLOW...WITH A
TOWERING CUMULUS FIELD FILLING IN. EXPECTING ECHOES TO FILL IN ON
RADAR OVER THE NEXT COUPLE HOURS AS WELL...WITH WITH INSOLATION
FURTHER DESTABILIZING MATTERS. PRECIPITABLE WATER VALUES HAVE COME
DOWN A BIT FROM YESTERDAY...BUT STILL REMAIN NEAR 1 INCH OR SO.

LOW LEVEL FLOW TURNS NORTHWESTERLY TONIGHT...WHICH SHOULD BRING
ENOUGH LIFT FOR MORE SHOWERS AND ISOLATED STORMS CONCENTRATED OVER
THE HIGHER TERRAIN. UPPER LEVEL LOW WILL WOBBLE SOUTHEAST AS WILL
THE BROAD SURFACE LOW...AND EVENTUALLY BRING US BACK INTO A DRIER
PATTERN BEGINNING SUNDAY EVENING. COULD SEE SOME CLEARING IN
SOUTHEAST OHIO BY THIS TIME FRAME.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
5H CUT-OFF LOW SLIDES EAST OF THE OUTER BANKS MONDAY...AS SURFACE
HIGH OVER EASTERN CANADA SQUEEZED IN BETWEEN A PAIR OF SFC LOWS TO
THE WEST AND EAST. HIGH TRACKS EASTWARD ACROSS EASTERN CANADA AND
NUDGES INTO NORTHERN CWA. EXODUS OF CUT-OFF LOW LEADS TO SOME
DRYING OF THE ATMOSPHERIC COLUMN SUNDAY NIGHT INTO MONDAY. MID
LEVEL GRADIENTS TIGHTEN IN RESPONSE TO A TROUGH AXIS SWINGING
ACROSS THE NORTHEASTERN UNITED STATES. THE NORTHERLY FLOW
INCREASES ACROSS NORTHERN TIER OF THE CWA LATE MONDAY INTO TUESDAY
MORNING.

A COOLER AIRMASS IS PROGGED TO SETTLE ACROSS EASTERN AND
SOUTHEASTERN OHIO AND NORTHERN WEST VIRGINIA. JUST HOW MUCH OF
THIS COLD AIR SEEPS SOUTH WILL PLAY A ROLE IN WHAT FROST-FREEZE
PRODUCTS...IF ANY...WILL BE NEEDED FOR TUESDAY MORNING. NAM12 HAS
BEEN CONSISTENT AND BRINGS COOLER AIRMASS A LITTLE FURTHER SOUTH
INTO CENTRAL WV. HOWEVER...THE NAM12 IS ALSO THE OUTLIER FROM BOTH
THE GFS AND ECMWF.

FOR TEMPS...USED CONSENSUS GRIDS AND ADJUSTED THEM TOWARD THE
INHERITED PACKAGE WHICH WAS ALREADY REFLECTING CURRENT MODELS
TRENDS WELL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GENERALLY WENT WITH HPC THINKING WITH SOME TWEAKS. COLD FRONT
PUSHES SOUTHEAST WEDNESDAY AND WEDNESDAY NIGHT WITH A CHANCE OF
SHOWERS AND DAYTIME THUNDERSTORMS. IN ADDITION...MID-LEVEL
SHORTWAVE WILL SWING BY WEDNESDAY EVENING. RESULTANT NORTHWEST
FLOW AND SUFFICIENT LOW-LEVEL MOISTURE WILL RESULT IN CONTINUING
SHOWER CHANCES IN THE MOUNTAINS INTO THURSDAY.

HIGH PRESSURE TAKES CONTROL LATE THURSDAY INTO FRIDAY NIGHT...WITH
DRY WEATHER ANTICIPATED.

WARM FRONT WILL PUSH NORTHEAST LATE FRIDAY NIGHT INTO SATURDAY...
BRINGING SHOWER CHANCES BACK INTO THE FORECAST. AN APPROACHING
MID-LEVEL SHORTWAVE SHOULD RESULT IN INCREASING SHOWER CHANCES
ON SATURDAY.  HAVE ALSO ADDED THUNDERSTORM CHANCES TO THE
FORECAST ON SATURDAY...AS ECMWF ADVERTISES SOME SURFACE BASED
INSTABILITY WILL DEVELOP.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
TOWERING CUMULUS MAKING A RETURN IN THE DRY SLOT ADVANCING
NORTHEASTWARD THROUGH THE CWA. CB ABUNDANT IN THE TAF FOR AREA
CONVECTION...BUT KEEP THE TAFS LARGELY VFR INTO EARLY TONIGHT.
TERMINALS THAT EXPERIENCE SHRA OR TSRA MAY BRIEFLY EXPERIENCE
MVFR...OR A MOMENT OR TWO OF IFR VISIBILITIES. NOT ENOUGH FOR
PREVAILING CONDITIONS IN THE TAF ITSELF HOWEVER. SMALL HAIL
POSSIBLE IN TSRA.

NORTHWEST FLOW BRINGS MVFR DECK TONIGHT...BUT SHOULD ALSO LIMIT
REDUCTIONS IN VISIBILITIES WITHOUT RADIATIONAL COOLING CONDITIONS.
AGAIN...FEEL MVFR IS POSSIBLE HOWEVER TOWARDS DAWN.

MORE CONVECTION EXPECTED AGAIN MONDAY...CONCENTRATED MORE IN THE
MOUNTAINOUS REGIONS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: NO TSRA IN PREVAILING...SO MAY NEED A QUICK
AMD OR TWO. THIS APPLIES TO VISIBILITIES IN TSRA AS WELL.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    M    M    M    M    L    H    H    H    M    M    M
HTS CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    H    M    L    L    H    M    M    M    M
EKN CONSISTENCY  H    H    H    H    M    M    M    H    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SUNDAY...
IFR POSSIBLE IN MOUNTAIN VALLEY FOG MONDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/KMC/26
NEAR TERM...26
SHORT TERM...KMC
LONG TERM...JSH
AVIATION...26
Hazardous weather outlook, Mar 24, 3:25 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
325 PM EDT SAT MAR 24 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>026-031>034-040-251930-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-HARRISON-
TAYLOR-MCDOWELL-WYOMING-BARBOUR-
325 PM EDT SAT MAR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS OVER THE MIDDLE OHIO
VALLEY AND CENTRAL APPALACHIANS THIS AFTERNOON INTO THIS EVENING.
THE STRONGEST THUNDERSTORMS DURING THIS TIME COULD BRING LOCALLY
EXCESSIVE RAINFALL...ALONG WITH LARGE HAIL...AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ027>030-035>039-046-047-251930-
CLAY-BRAXTON-GILMER-LEWIS-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
POCAHONTAS-RANDOLPH-
325 PM EDT SAT MAR 24 2012

...SEVERE THUNDERSTORM WATCH 107 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS OVER THE MIDDLE OHIO
VALLEY AND CENTRAL APPALACHIANS THIS AFTERNOON INTO THIS EVENING.
THE STRONGEST THUNDERSTORMS DURING THIS TIME COULD BRING LOCALLY
EXCESSIVE RAINFALL...ALONG WITH LARGE HAIL...AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 24, 3:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
309 PM EDT SAT MAR 24 2012

WVZ015-027-036-037-241945-
CLAY WV-FAYETTE WV-KANAWHA WV-NICHOLAS WV-
309 PM EDT SAT MAR 24 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL KANAWHA...
NORTHWESTERN FAYETTE...SOUTHWESTERN CLAY AND WEST CENTRAL NICHOLAS
COUNTIES...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST
OF FAYETTEVILLE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR POND GAP AROUND 315 PM...BENTREE AROUND 325
PM...BENTREE AROUND 330 PM AND INDORE AROUND 345 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3848 8114 3832 8094 3810 8127 3822 8143
Special weather statement, Mar 24, 3:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT SAT MAR 24 2012

WVZ015-027-028-037-242000-
BRAXTON WV-CLAY WV-KANAWHA WV-NICHOLAS WV-
333 PM EDT SAT MAR 24 2012

...A STRONG THUNDERSTORM WILL AFFECT CLAY...EAST CENTRAL KANAWHA...
NORTHWESTERN NICHOLAS AND SOUTHWESTERN BRAXTON COUNTIES...

AT 330 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF CLAY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR BICKMORE AROUND 345 PM AND CLAY AROUND 400
PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
44 AND 58.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3854 8063 3822 8112 3823 8113 3823 8119
      3825 8120 3825 8121 3826 8123 3825 8124
      3832 8132 3873 8087
Local storm report, Mar 24, 3:37 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
337 PM EDT SAT MAR 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             BECKLEY                 37.79N  81.19W
03/24/2012  E0.70 INCH       RALEIGH            WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1200206

KMC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:09 PM EDTSpecial Weather StatementRLXClay36 min
Mar 24, 3:33 PM EDTSpecial Weather StatementRLXClay27 min
Mar 24, 3:45 PM EDTSpecial Weather StatementRLXBoone30 min
Mar 24, 4:58 PM EDTSpecial Weather StatementRLXWebster32 min
Mar 24, 5:24 PM EDTSpecial Weather StatementRLXRandolph, Upshur36 min
Mar 24, 5:55 PM EDTSpecial Weather StatementRLXBoone35 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.